# SDR 97ZZZX4497

- Difficulty date: October 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3420T
- Make and model: Cessna 177
- Aircraft serial: 17700720
- Engine: Lyc O320D2A
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: SR87
- Condition: Broken
- Location: Insulator
- Part time: 140 hours
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ENGINE RPM DROPPED TO APPROXIMATELY 2,000 RPM ON CLIMB-OUT.  GROUND RUN-UP WAS NORMAL BEFORE AND AFTER FLIGHT AND DURING FIRST 200 FEET OF CLIMB OUT.  INSPECTION OF INDUCTION, FUEL AND IGNITION SYSTEMS, REVEALED TWO AUBURN SR-87 AC PLUGS WITH BROKEN INSULATORS ON THE COMBUSTION END.  EACH INSULATOR WAS IN TWO PIECES BROKEN LENGTHWISE WITH CENTER ELECTRODE. CAUSE OF BROKEN INSULATORS UNDETERMINED.
